Florida, 2004

Flood in Florida, September 9, 2004

September 9, 2004 · NWS JAX · 1 event in 1 county or zone

7 NW of HilliardHome in Bolougne along the St. Marys River has 3 inches of water in the garage.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

7 NW of HilliardHome in Bolougne along the St. Marys River has 3 inches of water in the garage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 9, 2:23 AM EST, 5 hours 37 minutes earlier.

Area forecast discussion, Sep 9, 2:23 AM EST, 5 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
323 AM EDT THU SEP 9 2004

.SHORT TERM...TODAY THROUGH SATURDAY...ISOLATED SHOWERS CONTINUE TO
FORM OVER THE BIG BEND AREA AND TRACK ALONG TROFINESS THAT WAS LEFT
BEHIND FROM FRANCES. WV IMAGERY SHOWS THAT S/W OUT AHEAD OF STALLED
COLD FRONT WILL PUSH ACROSS THE FORECAST AREAS TODAY. SCTD
THUNDERSTORM ACTIVITY IS EXPECTED TO BREAK OUT ALONG BOUNDARY ACRS
NE FL BY THE AFTERNOON...WHILE DRIER AIR ALOFT ACRS SERN GA SHOULD
LIMIT COVERAGE THERE TO ISOLATED. TEMPS WILL WARM AGAIN INTO THE
LOWER 90S...WITH SWLY FLOW RELENTING ENOUGH TO ALLOW ECSB TO DRIFT
INLD TO THE I-95 CORRIDOR LATE THIS AFTERNOON. FOR FRI/SAT...00Z
MODELS HAVE COME INTO BETTER AGREEMENT WITH 1000-500 FLOW SLOWLY
SHIFTING TO THE SE AND SOME ISENTROPIC LIFT DEVELOPING ACRS THE OLD
FRONTAL BOUNDARY SITTING OVER NE FL. GFS/ETA GUIDANCE IS SUPPORTING
LIKELY POPS FROM TONIGHT THROUGH SAT ACRS NE FL WITH THIS SCENARIO
BUT HAVE BACKED OFF OF THIS FOR NOW AND HAVE LEFT CHANCE POPS IN THE
FORECAST UNTIL ANY KIND OF ISENTROPIC LIFT EVENT BEGINS TO UNFOLD.

GFS/ETA MOS TEMPS VERY CLOSE AND HAVE BEEN ACCEPTED AND TWEAKED WITH
LOCAL FLAVOR IN THE GRIDS.

AREAL FLOOD WARNINGS REMAIN IN EFFECT THROUGH THU AFTERNOON FOR SOME
AREAS OF THE FORECAST AREA...WHILE RIVER FLOOD WARNINGS CONTINUE
FOR MANY OF THE MAIN STEM RIVERS IN THE REGION. PLEASE REFER TO THE
LATEST FLW/FLS PRODUCTS FOR DETAILS.

.LONG TERM...SUNDAY THROUGH WEDNESDAY...EVENTUAL TRACK OF IVAN WILL
DETERMINE SENSIBLE WEATHER DURING THE PERIOD. WILL NOT CHANGE DAY
SHIFTS EXTENDED GRIDS...SINCE TPC TRACK HAS NOT SHIFTED MUCH SINCE
THEN.

&&

.MARINE...WILL FINALLY REMOVE ALL HEADLINES FROM THE COASTAL WATERS
AS WINDS AND SEAS DROP TO MAX 15 KTS/5 FT PER REGIONAL OBS.
SOUTHERLY WINDS WILL BECOME ONSHORE BY THE WEEKEND WITH HIGH
PRESSURE TO OUR NORTH AND HURRICANE IVAN TO THE SOUTH. PRESSURE
GRADIENT BETWEEN THE TWO WILL INCREASE MAGNITUDES TO NEAR ADVISORY
CONDITIONS LATE SUNDAY-MONDAY. EXPECT SWELLS FROM IVAN TO BEGIN
AFFECTING THE LOCAL WATERS BY THE WEEKEND. RIP CURRENT HAZARD LEVEL
WILL BE LOWERD TO LOW RISK TODAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG 89 69 91 69 / 00 00 10 10
SSI 88 75 86 74 / 10 20 30 40
JAX 91 73 88 72 / 20 40 40 40
SGJ 88 75 83 75 / 40 50 50 30
GNV 90 72 88 71 / 40 40 50 40
OCF 90 72 88 71 / 40 50 50 40
&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
&&

HESS/ENYEDI
Hazardous weather outlook, Sep 9, 5:03 AM EST, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
603 AM EDT THU SEP 9 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-101000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
603 AM EDT THU SEP 9 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...AREAL FLOOD WARNING REMAINS IN EFFECT THROUGH 3 PM THIS AFTERNOON
FOR PORTIONS OF THE SUWANNEE VALLEY AND INTERIOR SOUTH GEORGIA...
...SEVERAL RIVERS CONTINUE ABOVE FLOOD STAGE...

PORTIONS OF SEVERAL COUNTIES ARE EXPERIENCING FLOODING...THEREFORE A
FLOOD WARNING IS IN EFFECT FOR NORTHEAST FLORIDA AND SOUTHEAST
GEORGIA. PLEASE REFER TO THE LATEST FLOOD WARNING FOR MORE
INFORMATION.

IN ADDITION...SOME AREA RIVERS ARE ALREADY IN FLOOD. SEE THE LATEST
RIVER FLOOD WARNINGS FOR MORE INFORMATION.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY ALONG A
STALLED FRONTAL ZONE ACROSS NORTHEAST FLORIDA. STORM MOVEMENT WILL
GENERALLY BE TO THE EAST NORTHEAST AT 15 TO 20 MPH. LOCALLY HEAVY
RAINFALL IS STILL POSSIBLE WITH SOME OF THE HEAVIER STORMS...AS
WELL AS WIND GUSTS UP TO 50 MPH...MAINLY DURING THE AFTERNOON HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

...AREA RIVERS WILL CONTINUE AT OR ABOVE FLOOD STAGE...

ADDITIONAL RIVERS WILL GO INTO FLOOD STAGE OVER THE NEXT FEW DAYS.
SEE THE LATEST RIVER FLOOD WARNINGS FOR MORE INFORMATION. HURRICANE
IVAN MAY POSE A POTENTIAL THREAT TO THE FORECAST AREA EARLY NEXT
WEEK...BUT IT IS TOO SOON TO DETERMINE THE EXACT FORECAST TRACK AT
THIS TIME. PLEASE CONTINUE TO MONITOR THE LATEST TRACK OF IVAN
FROM THE NATIONAL HURRICANE CENTER. OTHERWISE...SCATTERED
THUNDERSTORMS ARE EXPECTED MAINLY IN THE AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

ALTHOUGH SPOTTER ACTIVATION IS NOT REQUESTED...PLEASE RELAY ANY
REPORTS OF FLOODING OR DAMAGE TO THE NATIONAL WEATHER SERVICE AND
LOCAL COUNTY EMERGENCY MANAGEMENT.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

HESS

In the hours before

Local storm report, Sep 9, 3:46 AM EST, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
446 AM EDT THU SEP 09 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1100 PM     TORNADO          DOWNTOWN JACKSONVILLE   30.33N 81.66W
09/05/2004                   DUVAL              FL   EMERGENCY MNGR

            POSSIBLE TORNADO. STRUCTURAL DAMAGE AND TREES DOWN.

1015 PM     TROPICAL STORM   GLEN ST. MARY           30.27N 82.16W
09/05/2004                   BAKER              FL   EMERGENCY MNGR

            COUNTY WIDE...SCATTERED POWER OUTAGES...TREES AND POWER
            LINES DOWN.

1015 PM     TROPICAL STORM   ST. AUGUSTINE           29.89N 81.31W
09/05/2004                   ST. JOHNS          FL   EMERGENCY MNGR

            APPROX. 50,000 CUSTOMERS WITHOUT POWER COUNTY WIDE.

1015 PM     TROPICAL STORM   PALATKA                 29.65N 81.66W
09/05/2004                   PUTNAM             FL   EMERGENCY MNGR

            COUNTY WIDE POWER OUTAGES. COUNTY WIDE PRIVATE PHONE
            SERVICE IS OUT.

0900 PM     TROPICAL STORM   JESUP                   31.60N 81.89W
09/05/2004                   WAYNE              GA   EMERGENCY MNGR

            TREE FELL ON MOBILE HOME...LADY INJURED...RELEASED FROM
            HOSPITAL

0900 PM     TROPICAL STORM   GREEN COVE SPRINGS      29.99N 81.68W
09/05/2004                   CLAY               FL   EMERGENCY MNGR

            CLAY COUNTY EM SUMMARY REPORT...18 HOMES WITH MAJOR
            DAMAGE...39 MINOR STRUCTURAL DAMAGE.

0815 PM     TROPICAL STORM   OCALA                   29.19N 82.13W
09/05/2004                   MARION             FL   EMERGENCY MNGR

            LARGE TREES DOWN WITH ROOF AND SHED DAMAGE AT 5794 NW 1ST
            STREET. DEBRIS IS SCATTERED ABOUT...WITH DAMAGE POSSIBLY
            DUE TO A TORNADO.

0815 PM     FUNNEL CLOUD     AMBROSE                 31.59N 83.01W
09/05/2004                   COFFEE             GA   PUBLIC

            FUNNEL CLOUD REPORTED IN THE AMBROSE AREA

0800 PM     TROPICAL STORM   ORANGE PARK             30.17N 81.70W
09/05/2004                   CLAY               FL   TRAINED SPOTTER

            SHINGLES OFF OAK FOREST APARTMENTS AND A POLE THROUGH
            SCREENED PORCH

0745 PM     TROPICAL STORM   JACKSONVILLE HEIGHTS    30.25N 81.79W
09/05/2004                   DUVAL              FL   PUBLIC

            LARGE TREE LIMB THROUGH ROOF NEAR CALVIN AND ACOSTA
            STREETS

0735 PM     TROPICAL STORM   ORANGE PARK             30.17N 81.70W
09/05/2004                   CLAY               FL   PUBLIC

            OAK TREE UPROOTED ON A HOUSE ON HORTON DRIVE

0730 PM     TROPICAL STORM   ARLINGTON               30.34N 81.60W
09/05/2004                   DUVAL              FL   PUBLIC

            SEVERAL LARGE TREES DOWN ALONG METZ STREET. LARGE TREE
            DOWN ON HOUSE AT CORNER OF NEWS STREET AND EATON STREET.
            NUMEROUS LARGE TREES DOWN ALONG PARENTAL HOME
            ROAD...BETWEEN BOWDEN ROAD AND BEACH BOULEVARD.

0715 PM     TROPICAL STORM   6 NE NEWBERRY           29.71N 82.54W
09/05/2004                   ALACHUA            FL   EMERGENCY MNGR

            *** 1 FATAL *** 61 ONE YEAR OLD WOMEN KILLED WHEN A TREE
            TOPPLED ONTO HER MOBILE HOME. 4 PERSONS WERE IN HOME WHEN
            THE TREE FELL. ALACHUA COUNTY EMA RECEIVED THE REPORT AT
            1919 EDT. GAINESVILLE AIRPORT REPORTED WINDS 060 DEGREES
            32 KNOTS WITH GUSTS TO 41 KNOTES AT 1909 EDT.

0715 PM     BLIZZARD         5 N ARLINGTON           30.41N 81.60W
09/05/2004                   DUVAL              FL   AIRPLANE PILOT

            BLOUNT ISLAND 73 MPH WIND GUST WITH HAND HELD ANEMOMETER.

0650 PM     TORNADO          INTERLACHEN             29.62N 81.90W
09/05/2004  F0               PUTNAM             FL   EMERGENCY MNGR

            ALACHUA EMA REPORTED A TORNADO ON THE GROUND NEAR
            INTERLACHEN

0645 PM     TROPICAL STORM   SW GAINESVILLE          29.67N 82.34W
09/05/2004                   ALACHUA            FL   PUBLIC

            FENCE KNOCKED DOWN. TWO 70 FOOT TREES SNAPPED.

0640 PM     TROPICAL STORM   MACCLENNY               30.28N 82.13W
09/05/2004                   BAKER              FL   PUBLIC

            AT HIGHWAY 121 AND I-10 POWER OUT AND LOTS OF STORM DEBRI
            AND TREES DOWN.

0630 PM     BLIZZARD         4 W PALATKA             29.65N 81.72W
09/05/2004                   PUTNAM             FL   EMERGENCY MNGR

            POSSIBLE TORNADO WITH GUSTS ESTIMATED AT 100 MPH. PICKED
            UP TRAMPOLINE AND THREW IT 100 YARDS.

0600 PM     TROPICAL STORM   PALATKA                 29.65N 81.66W
09/05/2004                   PUTNAM             FL   TRAINED SPOTTER

            WIDESPREAD DAMAGE COUNTY WIDE. POWER OUTAGES...STRUCTURE
            DAMAGE AND TREES DOWN. NO PHONES AND ROADS BLOCKED.

0515 PM     TROPICAL STORM   10 NW ST. AUGUSTINE     29.99N 81.43W
09/05/2004                   ST. JOHNS          FL   EMERGENCY MNGR

            TREES AND POWERLINES DOWN. TREES FELL ON OCCUPIED VEHICLE
            IN MILL CREEK. NO INJURIES REPORTED.

0501 PM     TORNADO          HOLLISTER               29.62N 81.81W
09/05/2004                   PUTNAM             FL   LAW ENFORCEMENT

            POSSIBLE TORNADO TOUCHDOWN IN HOLLISTER. TREES DOWN IN
            THE WOODS.

0410 PM     TROPICAL STORM   KINGSLAND               30.79N 81.66W
09/05/2004                   CAMDEN             GA   LAW ENFORCEMENT

            POWER OUT FOR A WHILE. TREES DOWN ALL AROUND TOWN.

0400 PM     TROPICAL STORM   VILANO BEACH            29.94N 81.30W
09/05/2004                   ST. JOHNS          FL   EMERGENCY MNGR

            ROOF BLOWN OFF HOUSE.

0400 PM     TROPICAL STORM   ST. AUGUSTINE           29.89N 81.31W
09/05/2004                   ST. JOHNS          FL   EMERGENCY MNGR

            TREE FELL THROUGH MOBILE HOME.

0400 PM     TROPICAL STORM   FLAGLER BEACH           29.47N 81.13W
09/05/2004                   FLAGLER            FL   FIRE DEPT/RESCUE

            LIGHT POLES AND STREET SIGNS DOWN.

0330 PM     TROPICAL STORM   2 W REDDICK             29.37N 82.23W
09/05/2004                   MARION             FL   PUBLIC

            TREES DOWN AND POWER OUT. LARGE LIMBS THROUGH ROOF OF
            HOUSE.

0313 PM     TORNADO          CRESCENT CITY           29.44N 81.52W
09/05/2004                   PUTNAM             FL   LAW ENFORCEMENT

            TORNADO TOUCHDOWN REPORTED BY POLICE OFFICERS IN CRESCENT
            CITY. PROPERTY AND TREE DAMAGE REPORTED.

0310 PM     TSTM WND DMG     HOMERVILLE              31.04N 82.75W
09/05/2004                   CLINCH             GA   TRAINED SPOTTER

            4 PINE TREES UPROOTED IN HOMERVILLE.

0301 PM     TSTM WND DMG     DUPONT CENTER           29.76N 81.31W
09/05/2004                   ST. JOHNS          FL   TRAINED SPOTTER

            TREES DOWN ON HIGHWAY 84.

0300 PM     TROPICAL STORM   PALM COAST              29.57N 81.21W
09/05/2004                   FLAGLER            FL   EMERGENCY MNGR

            AWNINGS BLOWN AWAY ATFLAGLER PALM COAST HIGH SCHOOL. ROOF
            ON BUILDING NEXT TO HIGH SCHOOL BLOWN OFF.

0250 PM     TROPICAL STORM   PALM COAST              29.57N 81.21W
09/05/2004                   FLAGLER            FL   TRAINED SPOTTER

            MEASURED 75 MPH WIND GUST

0230 PM     TROPICAL STORM   CITRA                   29.41N 82.11W
09/05/2004                   MARION             FL   PUBLIC

            TREES DOWN ON 155TH STREET IN CITRA.

0223 PM     WATER SPOUT      PALATKA                 29.65N 81.66W
09/05/2004                   PUTNAM             FL   LAW ENFORCEMENT

            PUBLIC REPORTED WATER SPOUT NORTH OF MEMORIAL BRIDGE IN
            PALATKA.

0150 PM     TROPICAL STORM   MAYPORT                 30.38N 81.41W
09/05/2004                   DUVAL              FL   COAST GUARD

            60 KNOT WIND GUSTS AT USCG.

0140 PM     TROPICAL STORM   2 W REDDICK             29.37N 82.23W
09/05/2004                   MARION             FL   TRAINED SPOTTER

            50 TO 60 MPH WIND GUSTS WITH TREES CRACKING AND LOTS OF
            DEBRIS. POWER OUT.

0115 PM     TORNADO          PALATKA                 29.65N 81.66W
09/05/2004                   PUTNAM             FL   LAW ENFORCEMENT

            POSSIBLE TORNADO SOUTH OF PALATKA ON HIGHWAY 19.

1240 PM     TROPICAL STORM   FLAGLER BEACH           29.47N 81.13W
09/05/2004                   FLAGLER            FL   EMERGENCY MNGR

            I-95 COVERED WITH DEBRIS BUT PASSABLE. WINDS 44G70 KNOTS.
            30 FEET OF FLAGLER BEACH PIER IS GONE.

1208 PM     TROPICAL STORM   PALM COAST              29.57N 81.21W
09/05/2004                   FLAGLER            FL   EMERGENCY MNGR

            CANOPY OVER GAS STATION SPLIT...NUMEROUS TREES DOWN WITH
            POWER OUTAGES. 4.00 INCHES OF RAINFALL THROUGH NOON.

1200 PM     TROPICAL STORM   MICANOPY                29.51N 82.28W
09/05/2004                   ALACHUA            FL   EMERGENCY MNGR

            *** 1 FATAL *** 28 YEAR OLD MALE LOST CONTROL OF HIS
            VEHICLE WHILE NORTHBOUND ON INTERSTATE 75. VEHICLE
            HYDROPLANNED AND SKIDDED INTO A WOODED AREA WRAPPING THE
            VEHICLE AROUND TREES. GNV OBSERVATION AT 1200 EDT WINDS
            050 DEGREES 21 KNOTS WITH GUSTS TO 37 KNOTS. VISIBILITY 7
            MILES IN LIGHT RAIN.

1100 AM     TROPICAL STORM   HILLIARD                30.69N 81.92W
09/05/2004                   NASSAU             FL   TRAINED SPOTTER

            6 FOOT DIAMETER OAK TREE ON HOUSE ON 6TH AND OXFORD ST.

1038 AM     TROPICAL STORM   FLAGLER BEACH           29.47N 81.13W
09/05/2004                   FLAGLER            FL   EMERGENCY MNGR

            SUSTAINED WINDS MEASURED AT 44 MPH.

1038 AM     TROPICAL STORM   PALM COAST              29.57N 81.21W
09/05/2004                   FLAGLER            FL   EMERGENCY MNGR

            WIND GUSTS TO 65 MPH WITH SHINGLES DOWN. WATER UP TO NEAR
            TOP OF SEA WALL.

1038 AM     TROPICAL STORM   PALM COAST              29.57N 81.21W
09/05/2004                   FLAGLER            FL   EMERGENCY MNGR

            WIND GUST TO 65 MPH. SHINGLES BLOWN DOWN. WATER UP TO
            NEAR TOP OF SEA WALL.

1038 AM     TROPICAL STORM   FLAGLER BEACH           29.47N 81.13W
09/05/2004                   FLAGLER            FL   EMERGENCY MNGR

            SUSTAINED WINDS MEASURED AT 44 MPH. 1.08 INCHES OF RAIN
            SINCE THIS MORNING.

1027 AM     BLIZZARD         10 SW PALM COAST        29.47N 81.33W
09/05/2004                   FLAGLER            FL   AIRPLANE PILOT

            WIND GUSTS TO 50 MPH WITH 2.01 INCHES OF RAIN SINCE THIS
            MORNING.

1027 AM     TROPICAL STORM   10 SW PALM COAST        29.47N 81.33W
09/05/2004                   FLAGLER            FL   EMERGENCY MNGR

            WIND GUST TO 50 MPH WITH 2.01 INCHES OF RAIN IN KORONA.

0929 AM     TROPICAL STORM   JACKSONVILLE BEACH      30.28N 81.39W
09/05/2004                   DUVAL              FL   TRAINED SPOTTER

            WIND GUSTS MEASURED AT 45 MPH. BEACH EROSION ONGOING.

0817 AM     TROPICAL STORM   ORANGE PARK             30.17N 81.70W
09/05/2004                   CLAY               FL   TRAINED SPOTTER

            ESTIMATED WIND GUSTS TO 50 MPH. TREE LIMBS DOWN AND NO
            POWER.

0740 AM     NON-TSTM WND DMG 1 N MANDARIN            30.17N 81.64W
09/05/2004                   DUVAL              FL   TRAINED SPOTTER

            TRAINER SPOTTER REPORTED LARGE TREE LIMB ON HOUSE AND
            ESTIMATED 70 MPH WINDS.

0740 AM     TROPICAL STORM   MANDARIN                30.15N 81.64W
09/05/2004                   DUVAL              FL   TRAINED SPOTTER

            LARGE TREE LIMB ON HOUSE WITH ESTIMATED 70 MPH WINDS IN
            MANDARIN REPORTED BY TRAINED SPOTTER

0740 AM     TROPICAL STORM   SAN PABLO               30.30N 81.44W
09/05/2004                   DUVAL              FL   NWS EMPLOYEE

            ESTIMATED WIND GUST TO 50 MPH. LARGE TREE LIMB CAME DOWN.

0610 AM     TROPICAL STORM   CITRA                   29.41N 82.11W
09/05/2004                   MARION             FL   PUBLIC

            WIND DAMGE TO ROOF OF HOME REPORTED AS POSSIBLE TORNADO
            ON 168TH STREET IN CITRA

0610 AM     TORNADO          CITRA                   29.41N 82.11W
09/05/2004                   MARION             FL   PUBLIC

            POSSIBLE TORNADO AND ROOF DAMAGE REPORTED ON NE 168TH
            STREET IN CITRA.

0605 AM     TORNADO          CITRA                   29.41N 82.11W
09/05/2004  F0               MARION             FL   EMERGENCY MNGR

            POSSIBLE TORNADO ROOF DAMAGE REPORTED.

0215 AM     TROPICAL STORM   CITRA                   29.41N 82.11W
09/05/2004                   MARION             FL   EMERGENCY MNGR

            OUTER RAINBAND KNOCKED DOWN TREES AND POWERLINES.

0215 AM     TROPICAL STORM   OCKLAWAHA               29.04N 81.93W
09/05/2004                   MARION             FL   EMERGENCY MNGR

            RAINBAND KNOCKED DOWN TREES AND POWERLINES.

0125 AM     TROPICAL STORM   FLAGLER BEACH           29.47N 81.13W
09/05/2004                   FLAGLER            FL   EMERGENCY MNGR

            RAINBAND MOVED INTO COUNTY WITH SPOTTER ESTIMATED WINDS
            OF 39 KNOTS. DOWNED POWER LINES AND BLOWN TRANSFORMERS IN
            SOUTHERN PORTION OF FLAGLER BEACH.

&&
...STORM REPORT SUMMARY FOR 9/5/04 AS OF 9/9/04 0500 EDT...

ENYEDI
Local storm report, Sep 9, 3:51 AM EST, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
451 AM EDT THU SEP 09 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1200 AM     TROPICAL STORM   KINGS BAY BASE          30.79N 81.51W
09/06/2004                   CAMDEN             GA   TRAINED SPOTTER

            TREES DOWN ON FENCE LINE AND DAMAGE TO ROOF OF BUILDING.

0345 PM     TORNADO          GREEN COVE SPRINGS      29.99N 81.68W
09/06/2004  F1               CLAY               FL   NWS STORM SURVEY

            7 POWER BOATS...6 SAILBOATS..1 HOUSEBOAT...DESTROYED AND
            SUNK BY TORNADO. 32 FOOT BOAT PICKED UP AND PUT ON TOP OF
            HOUSEBOAT AND ACROSS PIER. TORNADO CROSSED BLACK CREEK
            AND ENTERED WOODS ACROSS US 17 DAMAGING TREES.

0345 PM     FLOOD            BAXLEY                  31.76N 82.35W
09/06/2004                   APPLING            GA   EMERGENCY MNGR

            APPLING EM REPORTS 21 ROADS CLOSED IN COUNTY...TREES FELL
            ON TWO HOUSES.

0655 PM     FUNNEL CLOUD     PALATKA                 29.65N 81.66W
09/06/2004                   PUTNAM             FL   LAW ENFORCEMENT

            DEPUTY REPORTED FUNNEL CLOUD EAST OF STATE ROAD 19.

0656 PM     FUNNEL CLOUD     PALATKA                 29.65N 81.66W
09/06/2004                   PUTNAM             FL   FIRE DEPT/RESCUE

            FIRE DEPARTMENT REPORTED FUNNEL CLOUD IN WESTERN SECTION
            OF TOWN.

1000 PM     TSTM WND DMG     JESUP                   31.60N 81.89W
09/06/2004                   WAYNE              GA   EMERGENCY MNGR

            *** 1 INJ *** TREE FELL ONTO HOUSE LOCATED ON SPRING
            GROVE ROAD. NUMEROUS TREES AND POWERLINES DOWN
            COUNTY-WIDE. INFORMATION RELAYED VIA EMERGENCY MANAGER.

1000 PM     TSTM WND DMG     JESUP                   31.60N 81.89W
09/06/2004                   WAYNE              GA   EMERGENCY MNGR

            *** 1 INJ *** WIDESPREAD TREES AND POWERLINES DOWN
            COUNTY-WIDE. ONE INJURY - TREE FELL ONTO HOUSE LOCATED ON
            SPRING GROVE ROAD. INFORMATION RELAYED VIA EMERGENCY
            MANAGER.

1000 PM     TSTM WND DMG     JESUP                   31.60N 81.89W
09/06/2004                   WAYNE              GA   EMERGENCY MNGR

            *** 1 INJ *** TREE FELL ONTO HOUSE LOCATED ON SPRING
            GROVE ROAD. WIDESPREAD TREES AND POWERLINES DOWN
            COUNTY-WIDE. INFORMATION RELAYED VIA EMERGENCY MANAGER.

1015 PM     TSTM WND DMG     JESUP                   31.60N 81.89W
09/06/2004                   WAYNE              GA   EMERGENCY MNGR

            TREE FELL ON TRAILER IN JESUP. THREE PEOPLE TRAPPED
            INSIDE.

1030 PM     FLOOD            JESUP                   31.60N 81.89W
09/06/2004                   WAYNE              GA   EMERGENCY MNGR

            MANY SECONDARY ROADS FLOODED.

1030 PM     FLOOD            BAXLEY                  31.76N 82.35W
09/06/2004                   APPLING            GA   EMERGENCY MNGR

            MANY SECONDARY ROADS FLOODED COUNTYWIDE.

1030 PM     FLOOD            BLACKSHEAR              31.30N 82.24W
09/06/2004                   PIERCE             GA   EMERGENCY MNGR

            NUMEROUS COUNTRY ROADS FLOODED.

1030 PM     FLOOD            PEARSON                 31.30N 82.85W
09/06/2004                   ATKINSON           GA   EMERGENCY MNGR

            MANY ROADS FLOODED COUNTYWIDE. HWY 520 CLOSE TO BEING
            FLOODED.

1045 PM     TROPICAL STORM   DOUGLAS                 31.51N 82.85W
09/06/2004                   COFFEE             GA   EMERGENCY MNGR

            TREES REPORTED DOWN COUNTY-WIDE THROUGHOUT THE DAY.

1045 PM     TROPICAL STORM   HOMERVILLE              31.04N 82.75W
09/06/2004                   CLINCH             GA   EMERGENCY MNGR

            TREES REPORTED DOWN COUNTY WIDE DURING THE DAY.

1045 PM     TROPICAL STORM   WAYCROSS                31.21N 82.36W
09/06/2004                   WARE               GA   EMERGENCY MNGR

            TREES AND POWERLINES REPORTED DOWN THROUGHOUT THE COUNTY.

1130 PM     FLOOD            LAKE BUTLER             30.02N 82.34W
09/06/2004                   UNION              FL   EMERGENCY MNGR

            SECONDARY ROADS FLOODED COUNTYWIDE.

1130 PM     FLOOD            TRENTON                 29.61N 82.82W
09/06/2004                   GILCHRIST          FL   EMERGENCY MNGR

            SECONDARY ROADS FLOODED COUNTYWIDE. HWY 232 WEST AND HWY
            129 FLOODED.

1130 PM     FLOOD            LAKE CITY               30.19N 82.64W
09/06/2004                   COLUMBIA           FL   EMERGENCY MNGR

            10 SECONDARY ROADS FLOODED. 14 SECONDARY ROADS CLOSE TO
            BEING FLOODED. RETENTION PONDS NEARLY FULL.

1130 PM     FLOOD            MACCLENNY               30.28N 82.13W
09/06/2004                   BAKER              FL   EMERGENCY MNGR

            SECONDARY ROADS FLOODED COUNTRYWIDE.

1145 PM     TROPICAL STORM   2 NE PATTERSON          31.40N 82.11W
09/06/2004                   PIERCE             GA   EMERGENCY MNGR

            STRONG WINDS OVERNIGHT BROKE OFF POWER POLE ACROSS U.S.
            HIGHWAY 84 NORTHEAST OF PATTERSON. LAW ENFORCEMENT IS
            DIRECTING TRAFFIC THROUGH THE AREA.

&&
...STORM REPORT SUMMARY FOR 9/6/04 AS OF 9/9/04 0500 EDT...

ENYEDI
Local storm report, Sep 9, 3:52 AM EST, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
452 AM EDT THU SEP 09 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0508 AM     HEAVY RAIN       LAKE CITY               30.19N 82.64W
09/07/2004  9.30 INCH        COLUMBIA           FL   EMERGENCY MNGR

            STORM TOTAL RAINFALL AT THE COUNTY EOC IN LAKE CITY SINCE
            SATURDAY NIGHT.

0508 AM     FLOOD            TRENTON                 29.61N 82.82W
09/07/2004                   GILCHRIST          FL   EMERGENCY MNGR

            WIDESPREAD SECONDARY ROADS WASHED OUT AND NUMEROUS
            PRIMARY ROADWAYS IMPASSABLE...SUCH AS U.S. HIGHWAY 129
            AND STATE ROADS 47 AND 26. SEVERAL HOMES HAVE WATER IN
            THEM IN THE TRENTON AREA...SOME WITH WATER UP TO 3 FEET
            DEEP.

0622 AM     FLOOD            LAKE CITY               30.19N 82.64W
09/07/2004                   COLUMBIA           FL   EMERGENCY MNGR

            I-10 HAS BEEN REPORTED CLOSED AT MILE MARKER 301 IN THE
            LAKE CITY AREA DUE TO 5 INCHES OF STANDING WATER ON THE
            HIGHWAY

0622 AM     FLOOD            LAKE CITY               30.19N 82.64W
09/07/2004                   COLUMBIA           FL   EMERGENCY MNGR

            2 INCHES OF STANDING WATER ON THE STATE ROAD 47 UNDERPASS
            AT INTERSTATE 75

0622 AM     FLOOD            FORT WHITE              29.92N 82.71W
09/07/2004                   COLUMBIA           FL   EMERGENCY MNGR

            WATER WAS REPORTED IN A HOME AT COUNTY ROAD 18 AND
            MCCLINTOCK DRIVE IN THE FORT WHITE AREA.

0630 AM     FLOOD            LAKE CITY               30.19N 82.64W
09/07/2004                   COLUMBIA           FL   EMERGENCY MNGR

            2 TO 3 INCHES OF STANDING WATER ON U.S. HIGHWAY 441 AT
            DREW ROAD

0800 AM     FLOOD            JESUP                   31.60N 81.89W
09/07/2004                   WAYNE              GA   EMERGENCY MNGR

            NUMEROUS ROADS FLOODED IN DIFFERENT PARTS OF COUNTY

0800 AM     FLOOD            SCREVEN                 31.48N 82.02W
09/07/2004                   WAYNE              GA   EMERGENCY MNGR

            PLANTATION RD AND MT PLEASANT RD WASHED OUT

1040 AM     FUNNEL CLOUD     5 E JACKSONVILLE INTERN 30.48N 81.62W
09/07/2004                   DUVAL              FL   OTHER FEDERAL

            OCCASIONAL FUNNEL CLOUDS

1050 AM     TORNADO          INTERLACHEN             29.62N 81.90W
09/07/2004                   PUTNAM             FL   PUBLIC

            TREE DAMAGE. EVENT TIME ESTIMATED.

1155 AM     FUNNEL CLOUD     DURBIN                  30.09N 81.46W
09/07/2004                   ST. JOHNS          FL   PUBLIC

1200 PM     TORNADO          DURBIN                  30.09N 81.46W
09/07/2004                   ST. JOHNS          FL   PUBLIC

            SHINGLES BLOWN OFF ROOF. 1 TREE DOWN.

0653 PM     HEAVY RAIN       LAKE CITY               30.19N 82.64W
09/07/2004  13.52 INCH       COLUMBIA           FL   PUBLIC

            STORM TOTAL RAINFALL REPORTED BY RESIDENT AT INTERSECTION
            OF COUNTY ROADS 252 AND 133.

0724 PM     HEAVY RAIN       HILLIARD                30.69N 81.92W
09/07/2004  12.75 INCH       NASSAU             FL   BROADCAST MEDIA

            STORM TOTAL RAINFALL RELAYED VIA CHANNEL 4 NEWS STATION
            IN JACKSONVILLE.

0724 PM     HEAVY RAIN       HORTENSE                31.33N 81.96W
09/07/2004  12.80 INCH       BRANTLEY           GA   BROADCAST MEDIA

            STORM TOTAL RAINFALL RELAYED VIA CHANNEL 4 NEWS STATION
            IN JACKSONVILLE.

0724 PM     HEAVY RAIN       DOWNTOWN JACKSONVILLE   30.33N 81.66W
09/07/2004  7.54 INCH        DUVAL              FL   BROADCAST MEDIA

            STORM TOTAL RAINFALL REPORTED AT CHANNEL 4 NEWS STATION
            IN JACKSONVILLE.

0812 PM     TORNADO          HAMPTON                 29.86N 82.14W
09/07/2004                   BRADFORD           FL   EMERGENCY MNGR

            PUBLIC REPORT OF TORNADO ON THE GROUND...RELAYED VIA
            EMERGENCY MANAGER.

&&
...STORM REPORT SUMMARY FOR 9/7/04 AS OF 9/9/04 0500 EDT...

ENYEDI

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Nassau

When
September 9, 8:00 AM EST
Where
Nassau forecast zone
Reported by
EMERGENCY MANAGER
Coordinates
30.611, -81.771 (the zone’s center; the record gives no point)

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, September 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5420566.